MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT
Model Number H7493941820350
Medical Device Problem Codes Deflation Problem (1149); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/16/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that deflation failure occurred and removal difficulties were encountered.A 3.50 x 20mm synergy xd drug-eluting stent was advanced for treatment.However, during procedure, it was noted that the stent balloon could not be retracted normally inside the guide catheter and it was difficult to deflate.The procedure was completed with this device.There were no patient complications nor injuries reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr: synergy xd mr us 3.50 x 20mm stent delivery system was returned for analysis.The device was returned without the stent as it was implanted at the lesion site.The balloon cones were reviewed, and signs of positive pressure applied to them were noted as the balloon folds were noted to be relaxed and crimp stent markings were visible on the balloon body.The distal balloon cone was noted to be bunched.A visual and microscopic examination of the bumper tip showed no signs of damage.A visual and tactile examination of the hypotube found multiple kinks along the length of the hypotube shaft.A visual and tactile examination of the outer and mid-shaft section found an inner shaft bunching at 6.7 cm proximal to distal tip as well as a shaft polymer extrusion stretch measured at 24 cm from distal tip.Device to device interaction: a test guidewire was introduced through tip but could not be tracked due to the inner shaft bunching.Therefore, the device could not be advanced over the wire and through a test guidecatheter to verify the inability to be removed through a guide allegation.An encore inflation device was attached the balloon was inflated without issues.A vacuum was pulled using the encore device and the balloon delated fully in 21s.No other issues noted with device.
 
Event or Problem Description

Brand Name
SYNERGY XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key13870718
Report Number2134265-2022-03275
Device Sequence Number20000049
Product Code NIQ
UDI-Device Identifier08714729981053
UDI-Public08714729981053
Combination Product (Y/N)Y
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/18/2023
Device Model NumberH7493941820350
Device Lot Number0028300128
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/16/2022
Supplement Date Received by Manufacturer05/10/2022
Initial Report FDA Received Date03/23/2022
Supplement Report FDA Received Date05/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown